# SDR 99ZZZX1454

- Difficulty date: March 11, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N321FL
- Make and model: Cessna 421C
- Aircraft serial: 421C0207
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot System
- Condition: Contaminated
- Location: Fwd Fuselage
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT AFTER BEING ON THE GROUND IN A RAINSTORM, THE PILOT'S INSTRUMENTS BEGAN ACTING ERRATICALLY.  THE PILOT'S AIRSPEED WENT TO ZERO THEN 240 KNOTS. COPILOT'S INSTRUMENTS READ APPROPRIATELY. CLEARING THE ENTIRE SYSTEM OF MOISTURE, THEN PERFORMING A COMPLETE PITOT/STATIC TEST AND REPLACING BOTH THE USI, ALTIMETER AND AIRSPEED.  THE AIRCRAFT RETURNED TO SERVICE.  SUBMITTER STATED MOISTENING CAN BE DIFFICULT TO REMOVE WITH ONLY THE DRAINS PROVIDED.  PURGED WITH DRY NITROGEN.
